Alert archive / Washington / Winter Storm Warnings in 2018
Winter Storm Warning 11, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Dec 17, 2018, 1:48 PM PST for 5 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Dec 17, 2018, 6:00 PM PST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2018, 1:48 PM PST (21:48 UTC)
- In effect from
- Dec 17, 2018, 6:00 PM PST
- Expired
- Dec 19, 2018, 12:13 AM PST
- In force
- 30 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 68 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600 WWUS46 KOTX 172148 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 148 PM PST Mon Dec 17 2018 ...HEAVY MOUNTAIN SNOW THROUGH TUESDAY NIGHT... .Heavy mountain snow will begin tonight and persist into Tuesday evening. One to three feet of new snow is expected in the North Washington Cascades with 10 to 20 inches in the mountains of the North Idaho Panhandle. WAZ042-180700- /O.UPG.KOTX.WS.A.0010.181218T0200Z-181219T1200Z/ /O.NEW.KOTX.WS.W.0011.181218T0200Z-181219T1200Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass and Loup Loup Pass 148 PM PST Mon Dec 17 2018 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST WEDNESDAY ABOVE 3000 FEET... * WHAT...Heavy snow expected above 3000 feet. Total snow accumulations of 5 to 10 inches except 1 to 3 feet near the Cascade crest above 3000 feet. Snow accumulation 1 to 3 inches Twisp and Winthrop areas and 5 to 9 inches Mazama. * WHERE...Blewett Pass and Loup Loup Pass. * WHEN...From 6 PM this evening to 4 AM PST Wednesday. The period of heaviest snow will occur late this evening into Tuesday morning. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Motorists should monitor the forecast and check travel information on the Washington Department of Transportation website. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ038-180700- /O.UPG.KOTX.WS.A.0010.181218T0400Z-181219T1200Z/ /O.NEW.KOTX.WS.W.0011.181218T0400Z-181218T2000Z/ Okanogan Highlands- Including the following locations Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 148 PM PST Mon Dec 17 2018 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON PST TUESDAY ABOVE 3500 FEET... * WHAT...Heavy snow expected above 3500 feet. Total snow accumulations of 5 to 10 inches. * WHERE...Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...From 8 PM this evening to noon PST Tuesday. * ADDITIONAL DETAILS...Plan on snowy or slushy road conditions. Motorists should monitor the forecast and check travel information on the Washington Department of Transportation website. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ001-WAZ037-180700- /O.UPG.KOTX.WS.A.0010.181218T0600Z-181219T1200Z/ /O.NEW.KOTX.WS.W.0011.181218T0600Z-181219T1200Z/ Northern Panhandle-Northeast Mountains- Including the following locations Schweitzer Mountain Road and Flowery Trail Road 148 PM PST Mon Dec 17 2018 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY ABOVE 4000 FEET... * WHAT...Heavy snow expected above 4000 feet with areas of blowing snow. Total snow accumulations of 10 to 20 inches. * WHERE...Schweitzer Mountain Road and Flowery Trail Road. * WHEN...From 10 PM this evening to 4 AM PST Wednesday. The period of heaviest snowfall will occur Tuesday morning. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Motorists should monitor the forecast and check the latest 511 travel information. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-180700- /O.UPG.KOTX.WS.A.0010.181218T0600Z-181219T1200Z/ /O.NEW.KOTX.WW.Y.0034.181218T0900Z-181218T2000Z/ Central Panhandle Mountains- Including the following locations Lookout Pass 148 PM PST Mon Dec 17 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO NOON PST TUESDAY ABOVE 4000 FEET... * WHAT...Snow expected above 4000 feet. Total snow accumulations of 4 to 8 inches. * WHERE...Lookout Pass. * WHEN...From 1 AM to noon PST Tuesday. The period of heaviest snow intensity will occur Tuesday morning. * ADDITIONAL DETAILS...Plan on snowy or slushy road conditions over Lookout Pass. Motorists should monitor the forecast and check travel information on the Idaho Department of Transportation website. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
6 follow-up statements
340 WWUS46 KOTX 180458 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 858 PM PST Mon Dec 17 2018 ...HEAVY MOUNTAIN SNOW THROUGH TUESDAY NIGHT... .Heavy mountain snow begins Monday night and persist into Tuesday evening. One to three feet of new snow is expected in the North Washington Cascades with 10 to 20 inches in the mountains of the North Idaho Panhandle. WAZ042-181600- /O.CON.KOTX.WS.W.0011.000000T0000Z-181219T1200Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass and Loup Loup Pass 858 PM PST Mon Dec 17 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 3000 FEET... * WHAT...Heavy snow expected above 3000 feet. Total snow accumulations of 5 to 10 inches except 1 to 3 feet near the Cascade crest above 3000 feet. Snow accumulation 1 to 3 inches Twisp and Winthrop and Leavenworth areas and 5 to 9 inches Mazama. * WHERE...Blewett Pass and Loup Loup Pass. * WHEN...From 6 PM this evening to 4 AM PST Wednesday. The period of heaviest snow will occur late this evening into Tuesday morning. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Motorists should monitor the forecast and check travel information on the Washington Department of Transportation website. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ038-181600- /O.CON.KOTX.WS.W.0011.000000T0000Z-181218T2000Z/ Okanogan Highlands- Including the following locations Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 858 PM PST Mon Dec 17 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TUESDAY ABOVE 3500 FEET... * WHAT...Heavy snow expected above 3500 feet. Total snow accumulations of 5 to 10 inches. * WHERE...Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...From 8 PM this evening to noon PST Tuesday. * ADDITIONAL DETAILS...Plan on snowy or slushy road conditions. Motorists should monitor the forecast and check travel information on the Washington Department of Transportation website. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ001-WAZ037-181600- /O.CON.KOTX.WS.W.0011.181218T0600Z-181219T1200Z/ Northern Panhandle-Northeast Mountains- Including the following locations Schweitzer Mountain Road and Flowery Trail Road 858 PM PST Mon Dec 17 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 4000 FEET... * WHAT...Heavy snow expected above 4000 feet with areas of blowing snow. Total snow accumulations of 10 to 20 inches. * WHERE...Schweitzer Mountain Road and Flowery Trail Road. * WHEN...From 10 PM this evening to 4 AM PST Wednesday. The period of heaviest snowfall will occur Tuesday morning. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Motorists should monitor the forecast and check the latest 511 travel information. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-181600- /O.CON.KOTX.WW.Y.0034.181218T0900Z-181218T2000Z/ Central Panhandle Mountains- Including the following locations Lookout Pass 858 PM PST Mon Dec 17 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON PST TUESDAY ABOVE 4000 FEET... * WHAT...Snow expected above 4000 feet. Total snow accumulations of 4 to 8 inches. * WHERE...Lookout Pass. * WHEN...From 1 AM to noon PST Tuesday. The period of heaviest snow intensity will occur Tuesday morning. * ADDITIONAL DETAILS...Plan on snowy or slushy road conditions over Lookout Pass. Motorists should monitor the forecast and check travel information on the Idaho Department of Transportation website. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
717 WWUS46 KOTX 181207 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 407 AM PST Tue Dec 18 2018 ...HEAVY SNOW IMPACTING MOUNTAIN PASSES ACROSS THE INLAND NORTHWEST TODAY AND TONIGHT... WAZ042-182100- /O.CON.KOTX.WS.W.0011.000000T0000Z-181219T1200Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass and Loup Loup Pass 407 AM PST Tue Dec 18 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 3000 FEET... * WHAT...From 5 AM today through tonight, an additional 8 to 12 inches of snow for Loup Loup and Blewett Passes. For the communities of Twisp, Mazama, Plain, and the Lake Wenatchee area snow accumulation of 2 to 5 inches. * WHERE...Blewett Pass and Loup Loup Pass. * WHEN...Look for snow levels to rise to 4000 feet this afternoon bringing a change from snow to rain in places like Plain, Twisp, and Mazama. For elevations above 4000 feet heavy snow will persist through the day and into tonight. * ADDITIONAL DETAILS...Travel could be very difficult to impossible over the mountain passes today and tonight including Stevens, Blewett, and Loup Loup Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ038-182000- /O.CON.KOTX.WS.W.0011.000000T0000Z-181218T2000Z/ Okanogan Highlands- Including the following locations Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 407 AM PST Tue Dec 18 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY ABOVE 3500 FEET... * WHAT...Between 5 AM and Noon, an additional 3 to 6 inches of snow above 3500 feet. * WHERE...Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...Until noon PST today. * ADDITIONAL DETAILS...Plan on slippery road conditions this morning and early this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ001-WAZ037-182100- /O.CON.KOTX.WS.W.0011.000000T0000Z-181219T1200Z/ Northern Panhandle-Northeast Mountains- Including the following locations Schweitzer Mountain Road and Flowery Trail Road 407 AM PST Tue Dec 18 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 4000 FEET... * WHAT...Between 5 AM and late tonight, an additional 8 to 12 inches of snow above 4000 feet. * WHERE...Schweitzer Mountain Road and Flowery Trail Road. * WHEN...Until 4 AM PST Wednesday. * ADDITIONAL DETAILS...Driving in the mountains today and tonight could be very difficult to impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-182000- /O.CON.KOTX.WW.Y.0034.000000T0000Z-181218T2000Z/ Central Panhandle Mountains- Including the following locations Lookout Pass 407 AM PST Tue Dec 18 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY ABOVE 4000 FEET... * WHAT...From 5 AM to Noon, 4 to 8 inches at Lookout Pass. * WHERE...Lookout Pass. * WHEN...Until noon PST today. * ADDITIONAL DETAILS...Snow levels are expected to rise to 5000 feet this afternoon and evening which will result in a change from snow to rain at Lookout Pass which has an elevation of 4700 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
377 WWUS46 KOTX 181956 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1156 AM PST Tue Dec 18 2018 ...HEAVY SNOW IMPACTING MOUNTAIN PASSES ACROSS THE INLAND NORTHWEST TODAY AND TONIGHT... WAZ038-182100- /O.EXP.KOTX.WS.W.0011.000000T0000Z-181218T2000Z/ Okanogan Highlands- Including the following locations Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 1156 AM PST Tue Dec 18 2018 ...WINTER STORM WARNING WILL EXPIRE AT NOON PST TODAY ABOVE 3500 FEET... Scattered valley rain showers and occasional mountain snow will continue this afternoon but further mountain snow accumulation will be spotty and minor. $$ WAZ042-190400- /O.CON.KOTX.WS.W.0011.000000T0000Z-181219T1200Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass and Loup Loup Pass 1156 AM PST Tue Dec 18 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 3000 FEET... * WHAT...From this afternoon through tonight, an additional 3 to 7 inches of snow for Loup Loup and Blewett Passes and the approach to Stevens Pass. For the communities of Twisp, Mazama, Plain, and the Lake Wenatchee area an additional snow accumulation of 1 to 3 inches. * WHERE...Blewett Pass and Loup Loup Pass. * WHEN...Look for snow levels to rise to 4000 feet this afternoon bringing a change from snow to rain in places like Plain, Twisp, and Mazama. For elevations above 4000 feet heavy snow will persist through the day and into tonight. * ADDITIONAL DETAILS...Travel could be very difficult to impossible over the mountain passes today and tonight including Stevens, Blewett, and Loup Loup Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ001-WAZ037-190400- /O.CON.KOTX.WS.W.0011.000000T0000Z-181219T1200Z/ Northern Panhandle-Northeast Mountains- Including the following locations Schweitzer Mountain Road and Flowery Trail Road 1156 AM PST Tue Dec 18 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 4000 FEET... * WHAT...Between this afternoon and late tonight, an additional 5 to 8 inches of snow above 4000 feet. * WHERE...Schweitzer Mountain Road and Flowery Trail Road. * WHEN...Until 4 AM PST Wednesday. * ADDITIONAL DETAILS...Driving in the mountains today and tonight could be very difficult to impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-182300- /O.EXT.KOTX.WW.Y.0034.000000T0000Z-181218T2300Z/ Central Panhandle Mountains- Including the following locations Lookout Pass 1156 AM PST Tue Dec 18 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON ABOVE 4000 FEET... * WHAT...For this afternoon, an additional 2 to 4 inches at Lookout Pass. * WHERE...Lookout Pass. * WHEN...Until 3 PM PST this afternoon. * ADDITIONAL DETAILS...Snow levels are expected to rise to 5000 feet late this afternoon and evening which will result in a change from snow to rain at Lookout Pass which has an elevation of 4700 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
221 WWUS46 KOTX 182247 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 247 PM PST Tue Dec 18 2018 ...HEAVY SNOW IMPACTING MOUNTAIN PASSES ACROSS THE INLAND NORTHWEST TODAY AND TONIGHT... IDZ004-190000- /O.CAN.KOTX.WW.Y.0034.000000T0000Z-181218T2300Z/ Central Panhandle Mountains- 247 PM PST Tue Dec 18 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Occasional snow showers will continue into the mountains this evening but further accumulations will be light and spotty. $$ WAZ042-190700- /O.CON.KOTX.WS.W.0011.000000T0000Z-181219T1200Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass and Loup Loup Pass 247 PM PST Tue Dec 18 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 3000 FEET... * WHAT...From this afternoon through tonight, an additional 3 to 7 inches of snow for Loup Loup and Blewett Passes and the approach to Stevens Pass. For the communities of Twisp, Mazama, Plain, and the Lake Wenatchee area an additional snow accumulation of 1 to 3 inches. * WHERE...Blewett Pass and Loup Loup Pass. * WHEN...Look for snow levels to rise to 4000 feet this afternoon bringing a change from snow to rain in places like Plain, Twisp, and Mazama. For elevations above 4000 feet heavy snow will persist through the day and into tonight. * ADDITIONAL DETAILS...Travel could be very difficult to impossible over the mountain passes today and tonight including Stevens, Blewett, and Loup Loup Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ001-WAZ037-190700- /O.CON.KOTX.WS.W.0011.000000T0000Z-181219T1200Z/ Northern Panhandle-Northeast Mountains- Including the following locations Schweitzer Mountain Road and Flowery Trail Road 247 PM PST Tue Dec 18 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 4000 FEET... * WHAT...Between this afternoon and late tonight, an additional 5 to 8 inches of snow above 4000 feet. * WHERE...Schweitzer Mountain Road and Flowery Trail Road. * WHEN...Until 4 AM PST Wednesday. * ADDITIONAL DETAILS...Driving in the mountains today and tonight could be very difficult to impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
300 WWUS46 KOTX 190340 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 740 PM PST Tue Dec 18 2018 ...HEAVY SNOW IMPACTING MOUNTAIN PASSES ACROSS THE INLAND NORTHWEST TUESDAY NIGHT... WAZ042-191200- /O.CON.KOTX.WS.W.0011.000000T0000Z-181219T1200Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass and Loup Loup Pass 740 PM PST Tue Dec 18 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 3000 FEET... * WHAT...Heavy snow expected above 3000 feet. And additional 3 to 7 inches of snow. * WHERE...Blewett Pass and Loup Loup Pass. * WHEN...Until 4 AM PST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible over the mountain passes tonight including Stevens, Blewett, and Loup Loup Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ001-WAZ037-191200- /O.CON.KOTX.WS.W.0011.000000T0000Z-181219T1200Z/ Northern Panhandle-Northeast Mountains- Including the following locations Schweitzer Mountain Road and Flowery Trail Road 740 PM PST Tue Dec 18 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 4000 FEET... * WHAT...Heavy snow expected above 4000 feet. An additional 2 to 5 inches. * WHERE...Schweitzer Mountain Road and Flowery Trail Road. * WHEN...Until 4 AM PST Wednesday. * ADDITIONAL DETAILS...Driving in the mountains tonight could be very difficult to impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
628 WWUS46 KOTX 190813 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1213 AM PST Wed Dec 19 2018 ...WINTER STORM WARNINGS FOR THE CASCADES AND MOUNTAINS OF NORTHEAST WASHINGTON AND FAR NORTH IDAHO CANCELLED... IDZ001-WAZ037-042-190915- /O.CAN.KOTX.WS.W.0011.000000T0000Z-181219T1200Z/ Northern Panhandle-Northeast Mountains- East Slopes Northern Cascades- 1213 AM PST Wed Dec 19 2018 ...WINTER STORM WARNING IS CANCELLED... For the East Slopes of the Cascades, additional light accumulations will occur through Wednesday morning along the crest. However, accumulating snow has ended for the valleys east of the Cascade Crest. For the Mountains of the North Idaho Panhandle and the Northeast Washington Mountains, additional accumulations will be an inch or less above 3500 feet. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 17, 10:32 AM PST, 3 hours 16 minutes earlier.
Area forecast discussion, Dec 17, 10:32 AM PST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1032 AM PST Mon Dec 17 2018
.SYNOPSIS...
An active and relatively mild weather pattern will continue this
week. A wet and vigorous storm will arrive Monday night into
Tuesday night with heavy mountain snow and valley rain. Another
wet system will bring more rain and mountain snow Wednesday night
into Thursday night. Drier and cooler weather is forecast for
Friday into Saturday, followed by snow chances over the weekend.
&&
.DISCUSSION...
Morning update: Made some adjustments to high temperatures for
today around the Wenatchee and Moses Lake areas where low clouds
and fog have halted temperature rises this morning. Drier air in
the boundary layer south of I-90 will work north today so should
see some sun breaks this afternoon in Moses Lake but Ephrata and
Wenatchee may not clear out. The mildest temperatures today will
be found from Ritzville to La Crosse where 10 am temperatures were
already in the lower to mid 40s under mostly clear skies. The next
wet system still on tap for tonight. More on this with the
afternoon forecast package. JW
&&
.AVIATION...
18Z TAFS: An IFR/MVFR stratus deck over KGEG and northern valleys
should gradually lift this afternoon as drier air in the boundary layer
works its way north. Meanwhile VLIFR conditions at KEAT should
gradually improve with more significant improvement KMWH given
the stratus edge is in close proximity late this morning. A very
wet frontal system will arrive tonight bringing several hours of
rain. Strong winds ahead of the front will increase the threat of
low level wind shear at many TAF sites tonight. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 43 37 47 36 42 34 / 10 100 100 40 10 40
Coeur d'Alene 42 36 45 36 41 33 / 10 100 100 80 20 40
Pullman 45 38 47 38 45 35 / 10 100 100 80 20 20
Lewiston 49 40 52 42 50 38 / 0 80 100 70 10 10
Colville 42 36 43 32 43 30 / 10 100 100 40 10 60
Sandpoint 40 35 41 36 40 34 / 40 100 100 90 40 50
Kellogg 40 34 41 34 40 34 / 30 80 100 100 70 40
Moses Lake 40 38 51 35 47 35 / 0 100 80 10 10 40
Wenatchee 37 34 46 34 44 35 / 0 100 70 10 10 50
Omak 40 35 44 32 42 33 / 0 100 80 20 10 60
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Watch from 10 PM PST this evening through late
Tuesday night above 4000 feet for Central Panhandle
Mountains-Northern Panhandle.
WA...Winter Storm Watch from 10 PM PST this evening through late
Tuesday night above 4000 feet for Northeast Mountains.
Winter Storm Watch from 8 PM PST this evening through late
Tuesday night above 3500 feet for Okanogan Highlands.
Winter Storm Watch from 6 PM PST this evening through late
Tuesday night above 3000 feet for East Slopes Northern
Cascades.
&&Hazardous weather outlook, Dec 17, 2:12 AM PST, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 212 AM PST Mon Dec 17 2018 IDZ002-003-026-027-WAZ032>036-041-043-044-181015- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lewis and Southern Nez Perce Counties- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area- Okanogan Valley-Waterville Plateau- 212 AM PST Mon Dec 17 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A wetter and warmer system is expected to impact the area Monday night and continue through Tuesday night. This system should produce even heavier precipitation with snow levels again generally above 5000 feet. The abundant precipitation will likely lead to rises on the smaller rivers and streams across the region and ponding of water in low-lying areas is possible. This system will also deliver breezy winds on Tuesday. Another round of precipitation is forecast for late Wednesday night through Thursday evening followed by breezy winds. IDZ001-004-WAZ031-037-038-042-181015- Northern Panhandle-Central Panhandle Mountains- Northeast Blue Mountains-Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades- 212 AM PST Mon Dec 17 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TONIGHT Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A very wet weather system will arrive late Monday and continue to deliver periods of moderate to locally heavy snow through Wednesday morning. Once again snow levels will rise to 5000 feet or higher. In the Cascades, the precipitation could start as snow in the valleys but should rise to 4000 feet or higher on Tuesday. Another weather system will bring significant mountain snow late Wednesday night through Thursday evening.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 8:47 PM PST | Winter Storm Watch | OTX | Ferry, Okanogan, Pend Oreille, Spokane, Stevens | 17 hr |
| Dec 17, 1:54 PM PST | Flood Watch | OTX | Whitman | 29 hr |
| Dec 17, 1:48 PM PST | Winter Weather Advisory | OTX | Benewah, Kootenai, Latah, Shoshone | 25 hr |
Nearby
Winter Storm Warnings in Washington, 2018Winter Storm Warnings in Idaho, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.